Journal of Inequalities and Applications
Volume 3 (1999), Issue 2, Pages 137-142
Inequalities on the singular values of an off-diagonal block of a Hermitian matrix
Department of Mathematics, College of William & Mary, Williamsburg 23187, VA, USA
Received 26 November 1997; Revised 4 February 1998
Copyright © 1999 Chi-Kwong Li and Roy Mathias. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
A majorization relating the singular values of an off-diagonal block of a Hermitian matrix and its eigenvalues is obtained. This basic majorization inequality implies various new and